2012, 2(3): 619-630. doi: 10.3934/naco.2012.2.619

Noether's symmetry Theorem for variational and optimal control problems with time delay

1. 

Department of Science and Technology, University of Cape Verde, Praia, Santiago, Cape Verde, Center for Research and Development in Mathematics and Applications, Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal

2. 

CIDMA — Center for Research and Development in Mathematics and Applications, Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal

Received  March 2012 Revised  March 2012 Published  August 2012

We extend the DuBois--Reymond necessary optimality condition and Noether's symmetry theorem to the time delay variational setting. Both Lagrangian and Hamiltonian versions of Noether's theorem are proved, covering problems of the calculus of variations and optimal control with delays.
Citation: Gastão S. F. Frederico, Delfim F. M. Torres. Noether's symmetry Theorem for variational and optimal control problems with time delay. Numerical Algebra, Control & Optimization, 2012, 2 (3) : 619-630. doi: 10.3934/naco.2012.2.619
References:
[1]

O. P. Agrawal, J. Gregory and K. Pericak-Spector, A Bliss-type multiplier rule for constrained variational problems with time delay,, J. Math. Anal. Appl., 210 (1997), 702. doi: 10.1006/jmaa.1997.5427.

[2]

Z. Bartosiewicz and D. F. M. Torres, Noether's theorem on time scales,, J. Math. Anal. Appl., 342 (2008), 1220. doi: 10.1016/j.jmaa.2008.01.018.

[3]

M. Basin, "New Trends in Optimal Filtering and Control for Polynomial and Time-Delay Systems,", Lecture Notes in Control and Information Sciences, (2008).

[4]

G. V. Bokov, Pontryagin's maximum principle in a problem with time delay,, J. Math. Sci. (N. Y.), 172 (2011), 623. doi: 10.1007/s10958-011-0208-y.

[5]

J. Cresson, G. S. F. Frederico and D. F. M. Torres, Constants of motion for non-differentiable quantum variational problems,, Topol. Methods Nonlinear Anal., 33 (2009), 217.

[6]

G. S. F. Frederico, "Generalizations of Noether's Theorem in the Calculus of Variations and Optimal Control,", Ph.D. thesis, (2009).

[7]

G. S. F. Frederico and D. F. M. Torres, Nonconservative Noether's theorem in optimal control,, Int. J. Tomogr. Stat., 5 (2007), 109.

[8]

G. S. F. Frederico and D. F. M. Torres, A formulation of Noether's theorem for fractional problems of the calculus of variations,, J. Math. Anal. Appl., 334 (2007), 834. doi: 10.1016/j.jmaa.2007.01.013.

[9]

G. S. F. Frederico and D. F. M. Torres, Fractional Noether's theorem in the Riesz-Caputo sense,, Appl. Math. Comput., 217 (2010), 1023. doi: 10.1016/j.amc.2010.01.100.

[10]

L. Göllmann, D. Kern and H. Maurer, Optimal control problems with delays in state and control variables subject to mixed control-state constraints,, Optimal Control Appl. Methods, 30 (2009), 341. doi: 10.1002/oca.843.

[11]

P. D. F. Gouveia and D. F. M. Torres, Automatic computation of conservation laws in the calculus of variations and optimal control,, Comput. Methods Appl. Math., 5 (2005), 387.

[12]

P. D. F. Gouveia and D. F. M. Torres, Computing ODE symmetries as abnormal variational symmetries,, Nonlinear Anal., 71 (2009). doi: 10.1016/j.na.2008.10.009.

[13]

P. D. F. Gouveia, D. F. M. Torres and E. A. M. Rocha, Symbolic computation of variational symmetries in optimal control,, Control Cybernet., 35 (2006), 831.

[14]

D. K. Hughes, Variational and optimal control problems with delayed argument,, J. Optimization Theory Appl., 2 (1968), 1. doi: 10.1007/BF00927159.

[15]

G. L. Kharatishvili, A maximum principle in extremal problems with delays,, in, (1967), 26.

[16]

G. L. Kharatishvili and T. A. Tadumadze, Formulas for the variation of a solution and optimal control problems for differential equations with retarded arguments,, J. Math. Sci. (N. Y.), 140 (2007), 1. doi: 10.1007/s10958-007-0412-y.

[17]

N. Martins and D. F. M. Torres, Noether's symmetry theorem for nabla problems of the calculus of variations,, Appl. Math. Lett., 23 (2010), 1432. doi: 10.1016/j.aml.2010.07.013.

[18]

M. N. Oğuztöreli, "Time-Lag Control Systems,", Mathematics in Science and Engineering, (1966).

[19]

L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze and E. F. Mishchenko, "The Mathematical Theory of Optimal Processes,", Translated from the Russian by K. N. Trirogoff; edited by L. W. Neustadt Interscience Publishers John Wiley & Sons, (1962).

[20]

E. A. M. Rocha and D. F. M. Torres, Quadratures for Pontryagin extremals for optimal control problems,, Control Cybernet., 35 (2006), 947.

[21]

D. F. M. Torres, Conservation laws in optimal control,, in, (2001), 287.

[22]

D. F. M. Torres, The role of symmetry in the regularity properties of optimal controls,, in, (2004), 1488.

[23]

D. F. M. Torres, Carathéodory equivalence, Noether theorems, and Tonelli full-regularity in the calculus of variations and optimal control,, J. Math. Sci. (N. Y.), 120 (2004), 1032. doi: 10.1023/B:JOTH.0000013565.78376.fb.

[24]

D. F. M. Torres, Proper extensions of Noether's symmetry theorem for nonsmooth extremals of the calculus of variations,, Commun. Pure Appl. Anal., 3 (2004), 491. doi: 10.3934/cpaa.2004.3.491.

show all references

References:
[1]

O. P. Agrawal, J. Gregory and K. Pericak-Spector, A Bliss-type multiplier rule for constrained variational problems with time delay,, J. Math. Anal. Appl., 210 (1997), 702. doi: 10.1006/jmaa.1997.5427.

[2]

Z. Bartosiewicz and D. F. M. Torres, Noether's theorem on time scales,, J. Math. Anal. Appl., 342 (2008), 1220. doi: 10.1016/j.jmaa.2008.01.018.

[3]

M. Basin, "New Trends in Optimal Filtering and Control for Polynomial and Time-Delay Systems,", Lecture Notes in Control and Information Sciences, (2008).

[4]

G. V. Bokov, Pontryagin's maximum principle in a problem with time delay,, J. Math. Sci. (N. Y.), 172 (2011), 623. doi: 10.1007/s10958-011-0208-y.

[5]

J. Cresson, G. S. F. Frederico and D. F. M. Torres, Constants of motion for non-differentiable quantum variational problems,, Topol. Methods Nonlinear Anal., 33 (2009), 217.

[6]

G. S. F. Frederico, "Generalizations of Noether's Theorem in the Calculus of Variations and Optimal Control,", Ph.D. thesis, (2009).

[7]

G. S. F. Frederico and D. F. M. Torres, Nonconservative Noether's theorem in optimal control,, Int. J. Tomogr. Stat., 5 (2007), 109.

[8]

G. S. F. Frederico and D. F. M. Torres, A formulation of Noether's theorem for fractional problems of the calculus of variations,, J. Math. Anal. Appl., 334 (2007), 834. doi: 10.1016/j.jmaa.2007.01.013.

[9]

G. S. F. Frederico and D. F. M. Torres, Fractional Noether's theorem in the Riesz-Caputo sense,, Appl. Math. Comput., 217 (2010), 1023. doi: 10.1016/j.amc.2010.01.100.

[10]

L. Göllmann, D. Kern and H. Maurer, Optimal control problems with delays in state and control variables subject to mixed control-state constraints,, Optimal Control Appl. Methods, 30 (2009), 341. doi: 10.1002/oca.843.

[11]

P. D. F. Gouveia and D. F. M. Torres, Automatic computation of conservation laws in the calculus of variations and optimal control,, Comput. Methods Appl. Math., 5 (2005), 387.

[12]

P. D. F. Gouveia and D. F. M. Torres, Computing ODE symmetries as abnormal variational symmetries,, Nonlinear Anal., 71 (2009). doi: 10.1016/j.na.2008.10.009.

[13]

P. D. F. Gouveia, D. F. M. Torres and E. A. M. Rocha, Symbolic computation of variational symmetries in optimal control,, Control Cybernet., 35 (2006), 831.

[14]

D. K. Hughes, Variational and optimal control problems with delayed argument,, J. Optimization Theory Appl., 2 (1968), 1. doi: 10.1007/BF00927159.

[15]

G. L. Kharatishvili, A maximum principle in extremal problems with delays,, in, (1967), 26.

[16]

G. L. Kharatishvili and T. A. Tadumadze, Formulas for the variation of a solution and optimal control problems for differential equations with retarded arguments,, J. Math. Sci. (N. Y.), 140 (2007), 1. doi: 10.1007/s10958-007-0412-y.

[17]

N. Martins and D. F. M. Torres, Noether's symmetry theorem for nabla problems of the calculus of variations,, Appl. Math. Lett., 23 (2010), 1432. doi: 10.1016/j.aml.2010.07.013.

[18]

M. N. Oğuztöreli, "Time-Lag Control Systems,", Mathematics in Science and Engineering, (1966).

[19]

L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze and E. F. Mishchenko, "The Mathematical Theory of Optimal Processes,", Translated from the Russian by K. N. Trirogoff; edited by L. W. Neustadt Interscience Publishers John Wiley & Sons, (1962).

[20]

E. A. M. Rocha and D. F. M. Torres, Quadratures for Pontryagin extremals for optimal control problems,, Control Cybernet., 35 (2006), 947.

[21]

D. F. M. Torres, Conservation laws in optimal control,, in, (2001), 287.

[22]

D. F. M. Torres, The role of symmetry in the regularity properties of optimal controls,, in, (2004), 1488.

[23]

D. F. M. Torres, Carathéodory equivalence, Noether theorems, and Tonelli full-regularity in the calculus of variations and optimal control,, J. Math. Sci. (N. Y.), 120 (2004), 1032. doi: 10.1023/B:JOTH.0000013565.78376.fb.

[24]

D. F. M. Torres, Proper extensions of Noether's symmetry theorem for nonsmooth extremals of the calculus of variations,, Commun. Pure Appl. Anal., 3 (2004), 491. doi: 10.3934/cpaa.2004.3.491.

[1]

Simão P. S. Santos, Natália Martins, Delfim F. M. Torres. Variational problems of Herglotz type with time delay: DuBois--Reymond condition and Noether's first theorem. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4593-4610. doi: 10.3934/dcds.2015.35.4593

[2]

Božzidar Jovanović. Symmetries of line bundles and Noether theorem for time-dependent nonholonomic systems. Journal of Geometric Mechanics, 2018, 10 (2) : 173-187. doi: 10.3934/jgm.2018006

[3]

Gaoxi Li, Zhongping Wan, Jia-wei Chen, Xiaoke Zhao. Necessary optimality condition for trilevel optimization problem. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-16. doi: 10.3934/jimo.2018140

[4]

Simão P. S. Santos, Natália Martins, Delfim F. M. Torres. Noether's theorem for higher-order variational problems of Herglotz type. Conference Publications, 2015, 2015 (special) : 990-999. doi: 10.3934/proc.2015.990

[5]

Delfim F. M. Torres. Proper extensions of Noether's symmetry theorem for nonsmooth extremals of the calculus of variations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 491-500. doi: 10.3934/cpaa.2004.3.491

[6]

Monika Dryl, Delfim F. M. Torres. Necessary optimality conditions for infinite horizon variational problems on time scales. Numerical Algebra, Control & Optimization, 2013, 3 (1) : 145-160. doi: 10.3934/naco.2013.3.145

[7]

RazIye Mert, A. Zafer. A necessary and sufficient condition for oscillation of second order sublinear delay dynamic equations. Conference Publications, 2011, 2011 (Special) : 1061-1067. doi: 10.3934/proc.2011.2011.1061

[8]

Clara Carlota, António Ornelas. The DuBois-Reymond differential inclusion for autonomous optimal control problems with pointwise-constrained derivatives. Discrete & Continuous Dynamical Systems - A, 2011, 29 (2) : 467-484. doi: 10.3934/dcds.2011.29.467

[9]

Dirk Pauly. On Maxwell's and Poincaré's constants. Discrete & Continuous Dynamical Systems - S, 2015, 8 (3) : 607-618. doi: 10.3934/dcdss.2015.8.607

[10]

Simão P. S. Santos, Natália Martins, Delfim F. M. Torres. Noether currents for higher-order variational problems of Herglotz type with time delay. Discrete & Continuous Dynamical Systems - S, 2018, 11 (1) : 91-102. doi: 10.3934/dcdss.2018006

[11]

B. Cantó, C. Coll, A. Herrero, E. Sánchez, N. Thome. Pole-assignment of discrete time-delay systems with symmetries. Discrete & Continuous Dynamical Systems - B, 2006, 6 (3) : 641-649. doi: 10.3934/dcdsb.2006.6.641

[12]

Jehad O. Alzabut. A necessary and sufficient condition for the existence of periodic solutions of linear impulsive differential equations with distributed delay. Conference Publications, 2007, 2007 (Special) : 35-43. doi: 10.3934/proc.2007.2007.35

[13]

Francesco Fassò, Andrea Giacobbe, Nicola Sansonetto. On the number of weakly Noetherian constants of motion of nonholonomic systems. Journal of Geometric Mechanics, 2009, 1 (4) : 389-416. doi: 10.3934/jgm.2009.1.389

[14]

Ferenc A. Bartha, Ábel Garab. Necessary and sufficient condition for the global stability of a delayed discrete-time single neuron model. Journal of Computational Dynamics, 2014, 1 (2) : 213-232. doi: 10.3934/jcd.2014.1.213

[15]

John Fogarty. On Noether's bound for polynomial invariants of a finite group. Electronic Research Announcements, 2001, 7: 5-7.

[16]

Shahlar F. Maharramov. Necessary optimality conditions for switching control problems. Journal of Industrial & Management Optimization, 2010, 6 (1) : 47-55. doi: 10.3934/jimo.2010.6.47

[17]

Francesco Fassò, Andrea Giacobbe, Nicola Sansonetto. Linear weakly Noetherian constants of motion are horizontal gauge momenta. Journal of Geometric Mechanics, 2012, 4 (2) : 129-136. doi: 10.3934/jgm.2012.4.129

[18]

Igor Chueshov, Michael Scheutzow. Invariance and monotonicity for stochastic delay differential equations. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1533-1554. doi: 10.3934/dcdsb.2013.18.1533

[19]

Francis Clarke. A general theorem on necessary conditions in optimal control. Discrete & Continuous Dynamical Systems - A, 2011, 29 (2) : 485-503. doi: 10.3934/dcds.2011.29.485

[20]

Nuno R. O. Bastos, Rui A. C. Ferreira, Delfim F. M. Torres. Necessary optimality conditions for fractional difference problems of the calculus of variations. Discrete & Continuous Dynamical Systems - A, 2011, 29 (2) : 417-437. doi: 10.3934/dcds.2011.29.417

 Impact Factor: 

Metrics

  • PDF downloads (5)
  • HTML views (0)
  • Cited by (12)

Other articles
by authors

[Back to Top]